×

zbMATH — the first resource for mathematics

Self-dual projective algebraic varieties associated with symmetric spaces. (English) Zbl 1093.14072
Popov, Vladimir L. (ed.), Algebraic transformation groups and algebraic varieties. Proceedings of the conference on interesting algebraic varieties arising in algebraic transformation group theory, Vienna, Austria, October 22–26, 2001. Berlin: Springer (ISBN 3-540-20838-0/hbk). Encyclopaedia of Mathematical Sciences 132. Invariant Theory and Algebraic Transformation Groups 3, 131-167 (2004).
Let \(G\) be a complex semi-simple algebraic group, and \({\mathcal G}\) its Lie algebra. Let \(\theta\) be an involution of \({\mathcal G}\). Let \({\mathcal P}\) be the \(-1\) eigenvectors of \(\theta\). Let \(N({\mathcal G})\), \(N({\mathcal P})\) be the variety of nilpotent elements of \({\mathcal G},{\mathcal P}\) respectively. In this paper the authors give a geometric characterization of those \(G\)-orbit closures in \(N({\mathcal G})\), \(N({\mathcal P})\) whose projectivizations are self-dual. This paper makes an important contribution to the variety of nilpotent elements.
For the entire collection see [Zbl 1051.14003].

MSC:
14M17 Homogeneous spaces and generalizations
14L30 Group actions on varieties or schemes (quotients)
14N05 Projective techniques in algebraic geometry
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
PDF BibTeX XML Cite
Full Text: arXiv